Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 109, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 8, 2001, 2:32 PM CDT for Woodford County, Illinois. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 2:32 PM CDT (19:32 UTC)
- Expired
- Jul 8, 2001, 3:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Woodford County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 2:45 PM CDT | Thunderstorm Wind 50 E | Woodford, IL | A downburst flattened a large cornfield near Woodford. No crop damage estimate was available. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 11:15 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 081933 SVRSPI ILC203-082030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 232 PM CDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOODFORD COUNTY IN CENTRAL ILLINOIS * UNTIL 330 PM CDT * AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WASHBURN...OR ABOUT 10 MILES NORTHWEST OF MINONK...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MINONK WOODFORD EL PASO DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNEDx FOR LATER STATEMENTS. LAT...LON 4092 8942 4080 8938 4075 8895 4092 8894 FRIEDERS NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 10:25 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 8, 10:25 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1025 AM CDT SUN JUL 8 2001 WILL UPDATE FOR TEMP TRENDS IN FAR SE...OTHERWISE HAVE ALREADY UPDATED FCST TO REFLECT RADAR TRENDS THIS MORNING AND WILL CONTINUE TO MONITOR FOR FUTURE UPDATES. SFC ANALYSIS SHOWS BOUNDARY HAS SLIPPED SOUTH TO POSITION NEAR DVN-DNV. CONVECTION CONTINUES TO DEVELOP ALONG BOUNDARY IN A NARROW BAND. MOSTLY JUST HEAVY RAINERS AT THIS POINT. WILL BE WATCHING CONVECTION ACROSS IA FOR TRENDS SE ALONG BOUNDARY TOWARD CENT IL. CAP WEAKER TODAY AND SFC BOUNDARY CLOSE BY AND STRONG INSTABILITY...SO POTENTIAL FOR STORMS IS MUCH BETTER ACROSS AREA TODAY. TEMPS CONT TO RESPOND IN WARM SECTOR WITH LWR/MID 80S ALREADY. 91 ALREADY AT 10 AM AT LWV...AND SO WILL RAISE THE MID 90S. .ILX...HEAT ADVISORY TODAY ENTIRE CWA. FRIEDERS
In the hours before
Special weather statement, Jul 8, 11:15 AM CDT, 3 hours 17 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-081800- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT SUN JUL 8 2001 THERE IS A RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL ILLINOIS THIS AFTERNOON INTO TONIGHT. A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN POSTED FOR ALL OF CENTRAL ILLINOIS UNTIL 6 PM. A HOT AND HUMID AIRMASS WILL INTERACT WITH A FRONT MOVING INTO CENTRAL ILLINOIS...TO PRODUCE SCATTERED THUNDERSTORMS FOR THIS AFTERNOON AND INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS. AN ISOLATED TORNADO OR LARGE HAIL CANNOT BE RULED OUT. FRIEDERS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:18 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 57 min |
| Jul 8, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 61 min |
| Jul 8, 2:01 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 59 min |
| Jul 8, 2:49 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 56 min |
| Jul 8, 3:38 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 67 min |
| Jul 8, 4:15 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Moultrie | 60 min |
| Jul 8, 4:26 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 64 min |
| Jul 8, 4:32 PM CDT | Tornado Warning | ILX | Moultrie | 43 min |
| Jul 8, 4:51 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 54 min |
| Jul 8, 4:57 PM CDT | Tornado Warning | ILX | Coles | 63 min |
| Jul 8, 5:04 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 71 min |
| Jul 8, 5:09 PM CDT | Tornado Warning | ILX | Shelby | 66 min |
| Jul 8, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 60 min |
| Jul 8, 5:20 PM CDT | Tornado Warning | ILX | Cumberland | 55 min |
| Jul 8, 5:45 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 75 min |
| Jul 8, 6:07 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 68 min |
| Jul 8, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.